MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED
Model Number 02.07.2804R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery for knee instability due ligament issue.The surgery was completed successfully.The surgeon is surprised that the cement has not stuck to the tibia.Competitor hinge system implanted in the patient.
 
Additional Manufacturer Narrative
Batch review performed on 03 january 2023: lot 174148: (b)(4) items manufactured and released on 06-dec-2017.Expiration date: 2022-11-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs director: 9 months after primary cemented tka, the patient develops articvular instability and therefore exchange to a constrained device is undertaken.This is normal disease progression and there is no reason to suspect a faulty device at the origin of the revision surgery.The report mentions the absence of cement adhesion to the baseplate: this is due to cementation problems, such as late application of the cement to the metal baseplate, or possibly humidity on the surface, or temperature in the or being unexpectedly highr than usual: it is not a problem to ascribed to the implanted devices.Additional components involved in the event, batch review performed on 03 january 2023: gmk-sphere 02.12.0412fr tibial insert fixed sphere flex size 4/12 mm r (k121416) lot.2005756 lot 2005756: (b)(4) items manufactured and released on 11-aug-2020.Expiration date: 2025-07-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Gmk-sphere 02.12.0724r femoral component sphere tinbn coated size 4+ r (k202684) lot.2101863.Lot 2101863: (b)(4) items manufactured and released on 12-may-2021.Expiration date: 2026-04-21.No anomalies found related to the problem.To date, (b)(4) item of the same lot have been sold without any similar reported event in the period of review.
 
Additional Manufacturer Narrative
Preliminary investigation based on the pictures of the explanted femur and baseplate: residual cement can be seen on the internal surface of the femoral component.No residual cement can be seen on the explanted tibial baseplate.On the tibia side the cement remained most likely adherent to the bone.This is not an evidence of insufficient adhesion of the cement to the baseplate; and this is the case since the baseplate wasn't found loosened.Poor interdigitation between cement and implant surface is mostly influenced by many factors that are not implant related (cementation process, humidity on the implant surface, room temperature, etc.).  from preliminary investigation, there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R TINBN COATED
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16157643
Report Number3005180920-2022-00989
Device Sequence Number20723671
Product Code JWH
UDI-Device Identifier07630030821837
UDI-Public07630030821837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model Number02.07.2804R
Device Catalogue Number02.07.2804R
Device Lot Number174148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient Weight85 KG